How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Board Certified MD
Category: Neurology
Satisfied Customers: 64051
Experience:  Internal medicine doctor, diagnose and treat neurology patients, many years
24257177
Type Your Neurology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

I had seizure 2006 and 2010 from medications. I am 60. I

Customer Question

I had seizure 2006 and 2010 from medications. I am 60. I had one three days ago following si joint rhyzotomy. I do not want to take anti seizure meds. Why would this occur? I also have several inflamed lymph nodes in each armpit. I had seen a 3D movie an hour and a half previous to the seizure. In going over records, each of these three seizures followed a rhyzotomy.  I had believed medications were the culprit but maybe rhyzotomy itself?

Submitted: 1 year ago.
Category: Neurology
Expert:  DrThomasMd replied 1 year ago.
Hello
What does your EEG show
Customer: replied 1 year ago.

EEG and all other tests negative or normal.

Expert:  DrThomasMd replied 1 year ago.
OK
With an actual seizure and an EEG you need a specialty test.
It is called a sleep deprived EEG.
This will pick up types of seizures that normally do not show up.
If you have not had this, it is your next step.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Customer: replied 1 year ago.

I saw eye doctor today who confirmed detached posterior vitreous that I woke w Thursday mirning, left eye. It caused floaters and flashing lights very noticeable w the 3d glasses at the movie. He feels this was perfect storm for the seuzure. Thoughts?

Expert:  DrThomasMd replied 1 year ago.
It is possible that it might trigger a seizure if you have an underlying seizure disorder. But it would not have anything to do with a seizure directly.
I would still:
rule out medication effects
rule out seizure disorder
rule out disorder pretending to be a seizure...such as syncope.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.